Intro, my "dangerous" meds & change on the horizon
What a wonderful forum. I joined last night after reading for a few days. I may be older than the average forum member at age 52. I've danced through all the inital stuff with PD and it was an ordeal to get me onto a medication combination of any kind as I FEAR meds. I've been on the same combo for 10 years with only minor adjustments along the way. I've not experienced an actual panic attack in many years now. However this past year I have experienced the depression side of the house, something I never saw coming.
I currently take Nefazodone (generic Serzone) 350mg a day in an uneven split dose and Clonazepam (generic Klonopin) 2mg and night a .25 PRN. I suspect I have a wee filing cabinet in my head that's full of excuses for why I ignore my own symptoms, keep hoping they'll magically disappear or some miracle will occur. I finally called my doc this week. She has always written the my meds, but this time refered me to a psychiatrist. She wants me off any sort of benzo except for possibly .5 mg to use as PRN and to switch the Serzone to Celexa. The Serzone has black box warnings about liver issues and is banned in many countires. But, overall it did give me my life back. There seems to be trend in my area against the use of benzos.
I am hoping to hang around here a bit as we slowly step through this process. The wean down from Klonopin began three nights ago with generic Remeron being the subsitue. I take comfort in the fact that the psychaitrist stressed "slow" change. The biggest fear, of course, is that the panic and anxiety will ramp back up again as all this is happening.
Well it depends what you mean by "dangerous". Many medications have black box warnings against a certain side effect because it occured in clinical studies before they were approved and doctors need to watch for it. That doesn't mean that particular medication shouldn't be taken. Some of the medications I take or have taken have warnings of various kind. I know about it and my psychiatrist and neurologist do and I report any physical side effects or mental changes to them and they know what to do.
I've taken Klonopin for 10 years without a problem. I know some people build up a tolerance to it and have to be taken off that. Generally a person wouldn't be taken off a medication that is working without a problem but that's a provider's decision. I well know there are providers who are against the use of benzos and its within their discretion not to start a person on them but unless they see side effects of concern or tolerance I generally don't understand why they discontinue them but that's their decision. I was allowed to discontinue Klonopin (years ago, went back on it) which was my decision (and my psychiatrist permitted) and I got withdrawal symptoms but I didn't follow their titration schedule. Follow their titration schedule exactly and if you get any withdrawal symptoms keep in touch with them. As for what works on anxiety in each person it depends on their reaction as each person reacts differently to each medication.
I know. A part of me rebels against fixing something that isn't broken, but if I'm honest with myself something really is broken. I hate the morning depression I've been experiencing for nearly a year. Although in no way suicidal, I've more often than not thought it really wouldn't matter one way or another. That is NOT me.
Going off the Klonopin doesn't bother me. In fact I'm all for it if the Remeron does as good a job as it has for the past few days. My anxiety is probably going to go over the top as the time comes to slowly move from Serzone to Celexa. I've had a few bad experiences with SSRI's, only taking the itial dose. If this change is too rotten, I'll have to advocate for myself.
I also don't follow the schedule. I know my own body better than any doc could. A little bit of anything goes a long long way in my system. So I'm taking half the amount of Remeron she actually prescribed, but I did tell her about it.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.